Texas, 2006Flash Flood in Texas, August 29 to 30, 2006
August 29 to 30, 2006 · NWS EPZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Aug 29, 1:30 PM MST, 10 hours earlier.
Area forecast discussion, Aug 29, 1:30 PM MST, 10 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT TUE AUG 29 2006
.SYNOPSIS...
A WEAK COLD FRONT PUSHED THROUGH THE AREA LAST NIGHT. THIS MADE FOR
A SLIGHTLY COOLER DAY AND KEPT THE AIRMASS SLIGHTLY MORE STABLE.
ADEQUATE MOISTURE REMAINS OVER THE AREA FOR THE PRODUCTION OF
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION
THIS EVENING. THROUGH THE WEEK HIGH PRESSURE WILL BUILD OVER THE
REGION ALOFT. TEMPERATURES WILL SLOWLY WARM. THE HIGH SHOULD KEEP
STORM ACTIVITY MORE ISOLATED...BUT CHANCES FOR RAIN WILL REMAIN
EVERYDAY. SATURDAY A STRONGER COLD FRONT LOOKS TO PUSH INTO THE
REGION. THIS WILL AGAIN COOL OUR TEMPERATURES. AS THE FRONT PUSHES
ACROSS THE REGION CHANCES FOR STORMS AND RAIN WILL INCREASE.
&&
.DISCUSSION...
KIND OF A MIXED BAG OF FEATURES AND MODEL DATA LEAD TO AN UNCERTAIN
PERIOD ACROSS THE CWFA. THE MORNING SOUNDING INDICATED A SLIGHT UP
SWING IN THE PRECIPITABLE WATER AND A SIGNIFICANT WETTING OF THE MID
AND UPPER LEVELS...LEADING TO A SOUNDING WITH DEEPER
MOISTURE...WHILE THE WATER VAPOR IMAGERY SHOWED VERY DRY AIR ALOFT.
IN ADDITION THE PROG SOUNDINGS FOR ELP SHOWED ALMOST NEUTRAL
STABILITY AND LITTLE CAPE WITH SLIGHTLY COOLER SURFACE TEMPS.
THIS AFTERNOON THE WATER VAPOR IS BEGINNING TO SHOW A MOISTENING OF
THE UPPER LEVELS ON SOUTHERLY FLOW BUT IT SHOULD REMAIN MAINLY SOUTH
OF THE REGION OR ONLY INTO THE SOUTHERN ZONES DUE TO NW FLOW ALOFT.
OVER THE COURSE OF THE NEXT SEVERAL DAYS IT APPEARS THAT THE DEEPER
MOISTURE WILL REMAIN MOSTLY TO THE SOUTH AND WEST. MODELS DO SHOW
SOME MOISTURE BEGINNING TO WORK NW INTO SE ARIZONA. THIS SHOULD
MAKE FOR A WEST TO EAST / NORTH TO SOUTH POP GRADIENT WITH HIGHER
POPS EXPECTED WEST AND SOUTH FROM WED THROUGH FRIDAY.
SATURDAY EVENING/NIGHT A SECOND...AND MUCH STRONGER...COLD FRONT
WILL PUSH THROUGH THE REGION. WITH THE PASSAGE OF THIS SYSTEM THE
MODELS INDICATE INCREASED POPS ALONG THE BOUNDARY AS IT PASSES.
BEHIND IT COOLER TEMPERATURES FOR THE WEEKEND.
&&
.AVIATION...VALID 30/00Z-31/00Z...
GENERALLY VFR CONDITIONS EXCEPT FOR IFR CIG/VSBY IN WIDELY SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING. POTENTIAL FOR OUTFLOW WIND
GUSTS UP TO 35 KTS THIS EVENING. SEE LATEST TAF AND TWB PRODUCTS FOR
UPDATED DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 66 88 68 89 68 / 30 20 20 20 20
SIERRA BLANCA TX 62 83 62 86 65 / 30 30 30 20 20
LAS CRUCES 65 87 67 88 66 / 20 20 20 20 20
ALAMOGORDO 62 89 63 87 65 / 30 20 20 20 20
CLOUDCROFT 45 67 46 70 46 / 30 20 20 30 20
TRUTH OR CONSEQUENCES 62 85 64 84 65 / 20 20 20 20 20
SILVER CITY 57 82 59 84 60 / 30 20 20 30 20
DEMING 63 87 65 88 65 / 20 20 20 20 20
LORDSBURG 64 88 65 90 65 / 30 20 20 20 20
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
14 / BIRD
Hazardous weather outlook, Aug 29, 10:30 PM MST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1130 PM MDT TUE AUG 29 2006
NMZ022>025-030>032-TXZ055-056-261815-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1130 PM MDT TUE AUG 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
MOISTURE REMAINS OVER THE AREA. ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON...SOME WITH HEAVY
RAIN. SOME MINOR FLOODING IS POSSIBLE ALONG DRAINAGES AND ARROYOS
AND LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE SEMI-MOIST PATTERN WILL CONTINUE THROUGH THURSDAY. THERE WILL BE
ISOLATED TO SCATTERED THUNDERSTORMS EACH DAY. SOME STORMS WILL
CONTAIN HEAVY RAINFALL. LOCAL FLOODING IS POSSIBLE. RAIN FALL
AMOUNTS OF 1 TO 2 INCHES AREA WIDE WITH LOCALLY HIGHER AMOUNTS IN
EXCESS OF 4 INCHES POSSIBLE. SMALL HAIL AND WIND GUSTS TO 50 MPH MAY
ALSO OCCUR WITH THESE STORMS. EMERGENCY PERSONNEL SHOULD BE PREPARED
TO MOBILIZE QUICKLY DURING THIS PERIOD DUE TO THE FLOOD RISK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER
OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION.
BIRD
Flash Flood, El Paso
- When
- August 29, 11:30 PM MST to August 30, 12:30 AM MST
- Where
- El Paso County, El Paso
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.769, -106.235 (the zone’s center; the record gives no point)
Significant street flooding took place in northeast and west El Paso, with a water rescue performed at Mesa and Glory Road (UTEP campus).
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 29, 20061 death · 1 event
- Flash Flood in Pennsylvania, August 29, 2006$1.3 million · 1 event
- Tornado in Pennsylvania, August 29, 2006$100,000 · F1 · 1 event
- Wildfire in California, August 29 to 31, 2006$100,000 · 1 event
- Damaging Winds in Virginia, August 29, 2006$32,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, August 29, 2006$35,000 · 60 kt wind · 1 event
- Tropical Storm in Florida, August 29 to 30, 200610 events
- Hail in Colorado, August 29, 20061 in hail · 7 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 29, 200650 kt wind · 5 events
- Flash Flooding and Damaging Winds in South Carolina, August 29 to 30, 200655 kt wind · 5 events
- Damaging Wind in Maryland, August 29, 2006$12,000 · 50 kt wind · 1 event
- Waterspouts in Lake Michigan, August 29, 20064 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530706.